Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 34, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 21, 2008, 11:04 PM CDT for Chautauqua County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2008, 11:04 PM CDT (04:04 UTC)
- Expired
- Apr 21, 2008, 11:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Chautauqua County, KS
The radar
The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 7:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 220403 SVRICT KSC019-220430- /O.NEW.KICT.SV.W.0034.080422T0404Z-080422T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1104 PM CDT MON APR 21 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS. * UNTIL 1130 PM CDT. * AT 1058 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CEDAR VALE...OR 13 MILES WEST OF SEDAN...AND MOVING NORTHEAST AT 16 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... CEDAR VALE. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3729 9634 3715 9616 3702 9651 3717 9652 TIME...MOT...LOC 0404Z 233DEG 14KT 3714 9640 $$ KLEINSASSER
2 follow-up statements
000 WWUS53 KICT 220421 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1121 PM CDT MON APR 21 2008 KSC019-220430- /O.CON.KICT.SV.W.0034.000000T0000Z-080422T0430Z/ CHAUTAUQUA KS- 1121 PM CDT MON APR 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN CHAUTAUQUA COUNTY UNTIL 1130 PM CDT... AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF CEDAR VALE...OR 9 MILES WEST OF SEDAN...MOVING NORTHEAST AT 16 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN CHAUTAUQUA COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3729 9634 3715 9616 3702 9651 3717 9652 TIME...MOT...LOC 0421Z 233DEG 14KT 3716 9633 $$ KLEINSASSER
000 WWUS53 KICT 220426 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1126 PM CDT MON APR 21 2008 KSC019-220436- /O.EXP.KICT.SV.W.0034.000000T0000Z-080422T0430Z/ CHAUTAUQUA KS- 1126 PM CDT MON APR 21 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHAUTAUQUA COUNTY WILL EXPIRE AT 1130 PM CDT... AT 1122 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3729 9634 3715 9616 3702 9651 3717 9652 TIME...MOT...LOC 0426Z 233DEG 14KT 3717 9631 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 10:12 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 21, 10:12 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1012 PM CDT MON APR 21 2008 .UPDATE... A FEW STORMS HAVE MATERIALIZED ALONG/E OF FRONTAL ZONE IN THE FLINT HILLS THIS EVENING...JUST AHEAD OF TAIL END OF APPROACHING SHORTWAVE TROF. WE MAY BE CLEARING OUT A FEW COUNTIES ON WRN END OF WATCH SHORTLY INCLUDING SEDGWICK...THINKING MAIN ACTIVITY STAYS JUST E OF FRONTAL ZONE. OTHERWISE...NO SIGNIFICANT CHANGES PLANNED IN NEAR TERM. JMC && .PREV DISCUSSION... /ISSUED 630 PM CDT MON APR 21 2008/ UPDATE... AVIATION...00Z TAFS RSL/SLN/HUT/ICT/CNU NEARLY STATIONARY FRONT EXTENDED FROM WRN OK THRU S-CNTRL TO NERN KS EARLY THIS EVE. AS SRN END OF SHORTWAVE TROF LIFTS OUT OF CO/NM ACROSS NWRN KS TONIGHT...FRONT WILL FINALLY GET ANOTHER PUSH SEWD TOWARD OR JUST AFTER 06Z. ISOLD-SCT TS MAY DEVELOP ALONG FRONT BY 03Z-06Z THIS EVE DUE TO SLIGHT INCREASE IN CONVERGENCE/COOLING ALOFT...AND COULD CONTINUE INTO EARLY AM HOURS IN FAR SERN KS. WILL INCLUDE A VCTS AT CNU. OTHERWISE...MOISTENING BOUNDARY LAYER NEAR THE FRONTAL ZONE SHOULD LEAD TO MVFR CIGS AT ICT/CNU...POSSIBLY IFR AT CNU TUES AM. JMC PREV DISCUSSION... /ISSUED 315 PM CDT MON APR 21 2008/ DISCUSSION... FORECAST CONCERNS...CONVECTIVE CHANCES/TRENDS FOR MUCH OF THE WEEK. LARGE SCALE UPPER LOW/VORTEX ACROSS WESTERN CANADA INTO THE PACIFIC NORTHWEST/NORTHERN ROCKIES WILL CONTINUE TO INFLUENCE THE WEATHER ACROSS THE AREA MUCH OF THIS WEEK...EJECTING PERIODIC SHORTWAVES ACROSS THE CENTRAL PLAINS. FIRST SUCH FEATURE WAS MOVING ACROSS THE FOUR CORNERS AREA AT EARLY AFTERNOON...AND WILL EJECT ACROSS COLORADO AND NEBRASKA TONIGHT. WHILE SIMILAR ON THE SUFFICIENT DEEP LAYER 0-6KM SHEAR OF 35-40KTS THIS EVENING IN THE WARM SECTOR ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS...THE SHORT RANGE MODELS DIFFER ON DEGREE OF INSTABILITY. THE 18Z RUC MAY BE THE CLOSEST TO REALITY IN THE FIRST 6 TO 9 HOURS...SHOWING ABOUT 2000J/KG OF ML CAPE ACROSS THIS AREA TOWARD 00Z. HOWEVER...THE CAP STRENGTH THOUGH WEAKENING TO ABOUT 50-75 J/KG...MAY STILL BE ENOUGH TO SUPPRESS SURFACE BASED CONVECTION. THAT SAID...CHANCES APPEAR TO BE RELATIVELY BETTER CLOSER TO MIDNIGHT...IN CONCERT WITH EJECTING UPPER TROF AND BETTER ELEVATED LOW LEVEL MOISTURE CONVERGENCE JUST NORTH OF SURFACE FRONT. EVEN THE MORE CONSERVATIVE NAM SHOWS ABOUT 1000J/KG OF ELEVATED CAPE WITH WEAKENING CIN ACROSS PORTIONS OF SOUTH CENTRAL/SOUTHEAST KANSAS INTO THE EARLY MORNING PREDAWN HOURS. ONLY SLIGHT TWEAKS IN THIS REGARD TO GOING POP FORECAST...AND WILL KEEP MENTION OF MARGINALLY SEVERE HAIL/WIND IN HAZARDOUS WEATHER OUTLOOK. LOW LEVEL MOISTURE ONLY GETS SHUNTED TO THE OKLAHOMA BORDER ON TUESDAY IN WAKE OF DEPARTING TROF. DESPITE LACK OF SIGNIFICANT FORCING WILL KEEP SLIGHT POPS ALONG THE OKLAHOMA BORDER COUNTIES WHICH WILL RESIDE JUST NORTH OF SURFACE FRONT AND BETTER INSTABILITY TO THE SOUTH. AS NEXT UPPER TROF DEEPENS A BIT ALONG THE PACIFIC NORTHWEST COAST THRU MID-WEEK...TRANSIENT SHORTWAVES OF VARYING STRENGTH WILL LIFT OUT ACROSS THE PLAINS. THE INITIAL LOW LEVEL MOISTURE FLUX AND RESULTANT ELEVATED INSTABILITY WILL LEAD TO AT LEAST SLIGHT CHANCES FOR CONVECTION LATER TUESDAY NIGHT...WITH INCREASING CHANCES INTO WEDNESDAY NIGHT. NOISE IN THE MODELS THIS FAR OUT MAKE IT HARD TO PIN DOWN RELATIVE CHANCES ACROSS ANY GIVEN AREA...SO WILL SHOW UNIFORM MODEST CHANCE POPS ACROSS THE AREA. A MORE VIGOROUS UPPER TROF WILL MOVE ACROSS THE NORTHERN PLAINS ON THURSDAY/THURSDAY NIGHT...DRIVING A MODERATE STRENGTH COLD FRONT ACROSS THE AREA BY FRIDAY MORNING. WILL SHOW HIGHEST POPS ACROSS MUCH OF THE AREA THURSDAY NIGHT...WITH DRYING BEHIND FRONT BY LATER FRIDAY. THE GUIDANCE FROM HPC AND LATEST INTER-OFFICE FORECAST CONSENSUS WAS TO LEAN TOWARD THE ECMWF FOR THE OUTER PERIODS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS WILL RESULT IN SHOWING A MORE LIMITED MOISTURE RETURN WITH SURFACE COLD FRONT ON SUNDAY WITH UPPER ENERGY MORE PHASED WITH LONGWAVE ACROSS THE GREAT LAKES...INSTEAD OF THE GFSS MORE CUTOFF UPPER LOW SCENARIO ACROSS KANSAS BY SUNDAY NIGHT. THEREFORE WILL GO DRY FOR MONDAY PER THE ECMWF. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 56 72 57 78 / 20 10 10 30 HUTCHINSON 53 73 56 77 / 20 10 10 30 NEWTON 55 72 56 77 / 20 10 10 30 ELDORADO 57 71 57 77 / 30 10 10 30 WINFIELD-KWLD 59 73 59 78 / 30 20 20 30 RUSSELL 46 72 53 76 / 10 10 10 30 GREAT BEND 48 72 55 76 / 20 10 20 30 SALINA 50 73 54 77 / 20 10 10 30 MCPHERSON 52 73 56 77 / 20 10 10 30 COFFEYVILLE 61 75 59 79 / 40 20 20 30 CHANUTE 59 74 57 78 / 40 20 10 30 IOLA 59 73 56 78 / 40 10 10 30 PARSONS-KPPF 60 75 58 79 / 40 20 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 21, 10:57 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1057 PM CDT MON APR 21 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-230400- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1057 PM CDT MON APR 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH ABOUT 2 AM TONIGHT ACROSS SOUTHEASTERN KANSAS. HAIL UP TO HALF DOLLAR SIZE AND DAMAGING WIND GUSTS TO 60 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE FOR THUNDERSTORMS WILL LINGER FOR AREAS MAINLY ALONG THE OKLAHOMA BORDER ON TUESDAY. HOWEVER THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA FROM WEDNESDAY THROUGH THURSDAY NIGHT. STRONG STORMS WILL BE POSSIBLE. CHECK BACK FOR LATER OUTLOOKS AS THE POTENTIAL SEVERE WEATHER COULD INCREASE ACROSS PORTIONS OF THE AREA ON WEDNESDAY OR THURSDAY. ISOLATED THUNDERSTORMS COULD LINGER ACROSS MAINLY SOUTHEAST KANSAS ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA AGAIN ON SUNDAY. AT THIS TIME THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF THE SEVERE THREAT TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Special weather statement, Apr 21, 9:41 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 941 PM CDT MON APR 21 2008 KSZ093-094-098-220315- CHAUTAUQUA-COWLEY-ELK- 941 PM CDT MON APR 21 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN CHAUTAUQUA...SOUTHEAST COWLEY AND SOUTHWEST ELK COUNTIES... AT 939 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEXTER...OR 21 MILES SOUTHEAST OF WINFIELD...AND MOVING NORTHEAST AT 38 MPH. PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Apr 21, 10:14 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1014 PM CDT MON APR 21 2008 KSZ093-098-220345- CHAUTAUQUA-COWLEY- 1014 PM CDT MON APR 21 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHERN CHAUTAUQUA AND SOUTHWEST COWLEY COUNTIES... AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF GRAINOLA...OR 21 MILES SOUTHWEST OF SEDAN...AND MOVING EAST TO NORTHEAST AT 22 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Apr 21, 10:25 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1025 PM CDT MON APR 21 2008 KSZ093-098-220400- CHAUTAUQUA-COWLEY- 1025 PM CDT MON APR 21 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHERN CHAUTAUQUA AND SOUTHEAST COWLEY COUNTIES... AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL 6 MILES SOUTH OF CEDAR VALE...OR 18 MILES SOUTHWEST OF SEDAN...AND MOVING NORTHEAST AT 13 MPH. PEA SIZE HAIL...WINDS OF 40 TO 50 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Apr 21, 10:29 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1029 PM CDT MON APR 21 2008 KSZ070-094-220400- ELK-GREENWOOD- 1029 PM CDT MON APR 21 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHWEST ELK AND SOUTHERN GREENWOOD COUNTIES... AT 1028 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HOWARD...OR 21 MILES SOUTH OF EUREKA...AND MOVING NORTHEAST AT 36 MPH. PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Apr 21, 10:38 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1038 PM CDT MON APR 21 2008 KSZ093-098-220415- CHAUTAUQUA-COWLEY- 1038 PM CDT MON APR 21 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN CHAUTAUQUA AND EXTREME SOUTHEAST COWLEY COUNTIES... AT 1033 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CEDAR VALE...OR 19 MILES WEST OF SEDAN...AND MOVING NORTHEAST AT 18 MPH. PEA TO DIME SIZE HAIL...WINDS TO 50 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Apr 21, 10:53 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1053 PM CDT MON APR 21 2008 KSZ098-220430- CHAUTAUQUA- 1053 PM CDT MON APR 21 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN CHAUTAUQUA COUNTY... AT 1048 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CEDAR VALE...OR 16 MILES WEST OF SEDAN...AND MOVING NORTHEAST AT 20 MPH. PEA TO DIME SIZE HAIL...WINDS OF 40 TO 50 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:46 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 32 min |
| Apr 22, 12:23 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 18 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.